Aa
A
A
A
Close
Nutrition Community
2.82k Members
102999 tn?1326859384

All Symptoms of Low B12 - Test "Normal"

About 2 years ago I began supplementing with Mag (large doses, different forms) to help with arrhythmia. It worked wonderfully. Also for sleep and aches. Even at high doses, my values were still middle road. I was clearly deficient. So, that problem solved for now (knocking on wood). But in the past year or so I feel AWFUL. And I am beginning to think it is low B12.

In May of 2012, my b12 was slightly over 1000. And I was feeling great at the time aside from a lot of PVCs. I had stopped taking daily 5000 mcg sublingual B12 about 6 weeks prior to that reading just in case it was causing the heart episodes.

A couple of months ago it was 597. Which I was told is mid road and great. So, why did I still feel so lousy? Extreme fatigue...I mean, no energy whatsoever. Can barely get out of bed some days. Body pains, numbness in toes and finger tips (occasional), muscle twitching, dizziness, nausea, terrible headaches and depression. But the fatigue is thee absolute worst.

I had stopped the B12 because I was having an SVT/PVC relapse and thought it may be the cause. Mag finally worked its way up and my heart issues are less frequent. So I don't think the B12 caused the problem.

I have run the gamment on testing - sleep study, heart tests, thyroid....everything. All normal. And yes, I know depression can cause physical symptoms, but I have had depression my whole life and I am tellin ya...that is not the cause this time.

I have heard that high folate can mask low B12. Back in 2012, my folate level was greater than 22. Ferritin was 15 (10-160 range). Hmmm.

Do I just go back on the B12? What is a good dose to start? My doc wont help with this at all. And she wont take any further tests. I am on my own for now.

Would love to hear your thoughts.

Heather, 39
25mg Metoprolol per day (10 yrs)
0.5mg Klonopin per day (9 yrs)
300mg Wellbutrin per day (1-2 years off and on)
Other vitamins and supplements
2 Responses
Avatar universal
Just how much magnesium are you taking?  It's okay to take some extra magnesium, but if you take too much you can throw off your other electrolytes if you don't keep them up as well.  Too much magnesium can throw off calcium, for example, and all the other electrolytes.  So this is a possibility.  As for getting an expert opinion, I'd look into seeing a holistic nutritionist -- they're much more attuned to this than doctors.  
102999 tn?1326859384
Thank you so much for your reply!!

I am taking quite a bit Mag. I inched up until my symptoms faded. Never had the diarrhea that overdosing can bring. And I also take it with other minerals. I posted the list in a separate post.

My Magnesium RBC in 2012 was 4.9 (4.0 - 6.4) and this is while I was on the high doses.

I also take epsom baths every night and once in a while add Mag Citrate to my tea.

My SVT and PVCs/PACs were out of control before the Mag. Now, they are very infrequent. It has helped in other areas as well.
Have an Answer?
Top Healthy Living Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
14 super-healthy foods that are worth the hype
Small changes make a big impact with these easy ways to cut hundreds of calories a day.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Tips and moves to ease backaches
Here are 12 simple – and fun! – ways to boost your brainpower.